Alert archive / Indiana / Tornado Warnings in 2014
Tornado Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Sep 20, 2014, 3:14 PM CDT for Porter County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2014, 3:14 PM CDT (20:14 UTC)
- Expired
- Sep 20, 2014, 3:33 PM CDT
- In force
- 19 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Porter County, IN
The radar
The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 2:12 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WFUS53 KLOT 202014
TORLOT
INC127-202045-
/O.NEW.KLOT.TO.W.0011.140920T2014Z-140920T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
314 PM CDT SAT SEP 20 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 345 PM CDT
* AT 312 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM LINCOLN HILLS TO 6 MILES NORTHEAST OF DE MOTTE...AND
MOVING EAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THESE DANGEROUS STORMS WILL BE NEAR...
MALDEN AND KOUTS AROUND 320 PM CDT.
DUNNS BRIDGE AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED...
PORTER COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.
&&
LAT...LON 4122 8697 4125 8704 4127 8706 4129 8713
4127 8718 4144 8716 4145 8692 4123 8693
TIME...MOT...LOC 2013Z 278DEG 30KT 4143 8707 4125 8710
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RC2 follow-up statements
134
WWUS53 KLOT 202025
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
325 PM CDT SAT SEP 20 2014
INC127-202045-
/O.CON.KLOT.TO.W.0011.000000T0000Z-140920T2045Z/
PORTER IN-
325 PM CDT SAT SEP 20 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN PORTER COUNTY
UNTIL 345 PM CDT...
AT 324 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM WANATAH TO DUNNS BRIDGE...AND MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND WIDESPREAD WIND DAMAGE.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
PORTER COUNTY.
OTHER LOCATIONS AFFECTED...
PORTER COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4123 8694 4122 8698 4127 8706 4129 8713
4127 8718 4144 8716 4145 8693 4123 8693
TIME...MOT...LOC 2025Z 278DEG 30KT 4143 8691 4123 8695
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RC869
WWUS53 KLOT 202033
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SAT SEP 20 2014
INC127-202042-
/O.CAN.KLOT.TO.W.0011.000000T0000Z-140920T2045Z/
PORTER IN-
333 PM CDT SAT SEP 20 2014
...THE TORNADO WARNING FOR SOUTHERN PORTER COUNTY IS CANCELLED...
THE PORTION OF THE STORM WHICH PROMPTED THE TORNADO WARNING HAS
MOVED OUT OF THE WARNED AREA. HOWEVER...DAMAGING WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4123 8694 4122 8698 4127 8706 4129 8713
4127 8718 4144 8716 4145 8693 4123 8693
TIME...MOT...LOC 2032Z 278DEG 30KT 4142 8683 4122 8687
$$
RCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 20, 3:11 PM CDT, 3 minutes earlier.
Area forecast discussion, Sep 20, 3:11 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 PM CDT SAT SEP 20 2014
.DISCUSSION...
1155 AM...LATE MORNING UPDATE...MONITORING CONVECTIVE TRENDS FOR
THUNDERSTORM DEVELOPMENT AND LOCATION THIS AFTERNOON. LOCAL AMDAR
SOUNDINGS SHOWING FAIRLY STRONG CAPPING ACROSS THE REGION
CURRENTLY. FORECAST SOUNDINGS DO SHOW THIS CAP ERODING BY MID/LATE
AFTERNOON WITH CONTINUED SURFACE HEATING AS CIRRUS/DEBRIS CLOUDS
CONTINUE TO THIN. A FEW ISOLATED SHOWERS HAVE DEVELOPED OVER THE
SOUTHERN PART OF THE LAKE AS WELL AS NEAR THE QUAD CITIES.
CONFIDENCE REMAINS SOMEWHAT LOW REGARDING WHEN/WHERE THUNDERSTORMS
DEVELOP THIS AFTERNOON...BUT TRENDS SEEM TO FOCUS ALONG/SOUTH OF
THE I-80 CORRIDOR FROM EARLY/MID AFTERNOON INTO THIS EVENING. THIS
WOULD ALSO BE THE AREAS FOR THE BEST CHANCES FOR SEVERE WEATHER.
CMS
//PREV DISCUSSION...
243 AM CDT
TODAY...
MAIN FOCUS IN THE NEAR TERM WILL REVOLVE AROUND TIMING OF
PRECIP/THUNDERSTORMS...WHICH GUIDANCE IS STILL LEANING TOWARDS A
MIDDAY/AFTN TIMEFRAME. THE WILDCARD IS THE EARLY MORNING CONVECTION
OVER CENTRAL IOWA THAT STRETCHES NORTHEAST INTO FAR SOUTHWEST
WISCONSIN. DRY AIR CONTINUES TO LINGER ACROSS THE FORECAST
AREA...ALTHOUGH THIS WILL QUICKLY CHANGE AS THE MORNING PROGRESSES.
ABUNDANT MOISTURE EXISTS JUST WEST OF THE CWFA WITH PWAT'S HOVERING
BETWEEN 1.5-1.8" IN MUCH OF IOWA/NORTHWEST MO. THIS MOISTURE RICH
ENVIRONMENT IS PROGGED TO SLIDE EAST BY LATE MORNING...BRINGING DEW
PTS INTO THE MID/UPR 60S AND PERHAPS A FEW SITES HITTING 70 DEG DEW
PTS THIS AFTN...MAINLY SOUTH OF I-80. MID-LVL LAPSE RATES REMAIN
RATHER STEEP EARLY THIS MORNING...SO IF THE CONVECTION ACROSS IOWA
CAN HOLD TOGETHER IT IS POSSIBLE THE ELEVATED CORES COULD STRENGTHEN
FURTHER AND BRING A LOW RISK OF SEVERE STORMS TO THE AREA BY LATE
MORNING. HI-RES GUIDANCE IS POINTING TOWARDS THE EARLY MORNING LINE
DISSIPATING.
BY LATE MORNING A MID-LVL VORT...THAT CONTINUES TO DIVE SOUTHEAST
ACROSS THE NORTHERN PLAINS...SHOULD CATCH-UP WITH THE TROUGH AND
HELP TO REDEVELOP AND STRENGTHEN THUNDERSTORM ACTIVITY SHORTLY AFT
18Z. THE PLACEMENT WILL CONTINUE TO BE A CHALLENGE...AS SOME
GUIDANCE SUGGESTS THAT IT COULD SLIP JUST PAST CHICAGO BEFORE
DEVELOPING. NONETHELESS HAVE HELD ONTO THE LIKELY POPS FROM PONTIAC
TO CHICAGO EARLY AFTN...THEN EXPECT THIS CHANNEL OF LIKELY POPS TO
SLOWLY SLIDE EAST. MID-LVL VORT MAX WILL BE PIVOTING EAST ACROSS THE
CWFA BY 20Z...WHICH SHUD THEN BRING A SLOW END TO THE STRONGER
STORMS FROM WEST TO EAST SHORTLY AFTER THIS. THE FRONTAL BOUNDARY
APPEARS TO BE LINGERING FURTHER WEST...BUT SHORTLY AFT 00Z THIS
BOUNDARY SHUD ARRIVE ACROSS THE NORTHWEST FORECAST AREA.
TEMPS TODAY WILL BE A CHALLENGE. AT FIRST GLANCE IT APPEARS THE
HIGHS FORECAST IN THE LOW 80S LOOK TO BE IN GOOD SHAPE. HOWEVER WITH
THE CLOUD DEBRIS FROM THE EARLY MORNING COMPLEX ARRIVING THIS
MORNING...IT IS PLAUSIBLE THAT ENOUGH CLOUD COVER LINGERS AND HOLDS
TEMPS DOWN IN THE 70S. THE DEEP LAYERED SHEAR IS PROGGED TO STEADILY
INCREASE BY THIS AFTN AS WELL...WHICH COULD SUGGEST SOME OF THE
STRONGEST STORMS COULD PRODUCE A DAMAGING WIND THREAT AND PERHAPS
BECOME BETTER ORGANIZED.
TONIGHT...
MID-LVL VORT WILL QUICKLY PEEL OFF TO THE EAST/NORTHEAST BY
00Z...AND COULD SEE A QUICKER END TO THE CONVECTION JUST BEFORE 00Z.
FOR NOW WILL SHOW A STEADY DECREASING TREND IN THE PRECIP...WITH
MUCH DRIER/COOLER AIR STEADILY ADVECTING IN FROM THE NORTHWEST.
WINDS WILL SLOWLY TURN NORTHWEST OVERNIGHT. WRAP-AROUND MOISTURE
SHUD HOLD OFF UNTIL JUST AFT DAYBREAK SUN...WITH MUCH OF THE
OVERNIGHT HOURS REMAINING DRY. OVERNIGHT LOWS WILL LIKELY HOLD IN
THE LOW 60S ACROSS THE SOUTHEAST CWFA...WHILE OTHER AREAS FALL INTO
THE MID/UPR 50S.
BEACHLER
LONG TERM SUNDAY THROUGH FRIDAY...
A SECONDARY TROUGH OF LOW PRESSURE AND COLD FRONT WILL SHIFT
SOUTHWARD OVER THE AREA SUNDAY MORNING AND EARLY AFTERNOON.
MEANWHILE...IN THE MID AND UPPER LEVELS...A SIGNIFICANT
DISTURBANCE AND SPEED MAX...NOW OVER SOUTHERN SASKATCHEWAN...WILL
DROP SOUTHEASTWARD ACROSS SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS. THIS LOOKS PRODUCE SOME SCATTERED SHOWERS ACROSS THE
AREA...ESPECIALLY DURING THE MID MORNING AND EARLY AFTERNOON
HOURS. THE EXPECTED CLOUD COVER AND MUCH COOLER AIR MASS WILL
LIKELY ONLY ALLOW FOR TEMPERATURES IN THE LOWER TO MIDDLE 60S
ACROSS NORTHERN ILLINOIS SUNDAY. IT ALSO LOOKS TO BE A BREEZY DAY
AS HIGH PRESSURE BUILDS OVER THE DAKOTAS. WEST TO NORTHWESTERLY
WINDS EARLY SUNDAY MORNING WILL SHIFT NORTHERLY BY THE AFTERNOON
IN THE WAKE OF THE FRONT.
SURFACE HIGH PRESSURE WILL BUILD EASTWARD FROM THE NORTHERN
PLAINS...SUNDAY NIGHT AND MOVE OVERHEAD ON MONDAY. THIS WILL
RESULT IN A COUPLE OF CHILLY NIGHTS ACROSS THE AREA SUNDAY NIGHT
AND MONDAY NIGHT...WITH TEMPERATURES POTENTIALLY DROPPING INTO THE
UPPER 30S IN SOME AREAS.
THE REMAINDER OF THE WEEK AFTER SUNDAY LOOKS VERY NICE AND DRY.
TEMPERATURES WILL MODERATE BACK INTO THE 70S BY MID WEEK AS THE
SURFACE HIGH SHIFTS EAST OF THE AREA.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* SHRA AND EMBEDDED TSRA CROSSING THE TERMINALS FROM ABOUT 2030Z
TIL AROUND 23Z. BRIEF MVFR VSBY POSSIBLE.
* WINDS SHIFTING TO WEST THIS EVENING...THEN NORTHWEST SUNDAY
MORNING AND NORTH SUNDAY AFTERNOON. GUSTS INTO THE MID 20S
POSSIBLE SUNDAY.
* ADDITIONAL SHRA POSSIBLE LATE THIS EVENING.
* ANOTHER ROUND OF SHOWERS LATE SUNDAY MORNING THROUGH MID
AFTERNOON. MVFR CIGS POSSIBLE.
MDB
//DISCUSSION...UPDATED 20Z...
SHRA AND EMBEDDED TSRA CONTINUE TO MOVE EAST ACROSS NORTHEAST IL
AND WILL BE EXITING TOWARD 23/00Z OR SO...THOUGH SOME SHRA
ACTIVITY MAY LINGER PAST THAT. HAVE MADE REFINEMENTS TO THE TAFS
TO ACCOUNT FOR EXPECTED TIMING.
FROM 18Z....
SHRA/TSRA HAS BEGUN TO DEVELOP TOWARD RPJ/DKB/VYS IN CONJUNCTION
WITH A BOUNDARY FROM EARLIER CONVECTION AND INCREASING UPPER
FORCING. EXPECT THIS ACTIVITY TO CONTINUE TO GRADUALLY INCREASE IN
COVERAGE THROUGH THE AFTERNOON BUT IT APPEARS THAT THE MORE
EXTENSIVE COVERAGE MAY END UP BEING SOUTH OF THE TERMINALS.
DESPITE THIS EXPECTATION DO EXPECT ORD/MDW/DPA TO BE IMPACTED IN
THE NEXT FEW HOURS...WITH GYY SEEING A BETTER CHANCE GOING INTO
LATE AFTERNOON. THERE ARE STILL SOME LIMITING FACTORS THAT MAY
KEEP COVERAGE ON THE LOW SIDE HOWEVER...SO CONFIDENCE IN COVERAGE
DETAILS IS STILL LIMITED. ANY STORMS THAT DO PASS DIRECTLY OVER
THE TERMINALS WILL BRING HEAVY DOWNPOURS AND POTENTIALLY BRIEF IFR
VSBY. LESS INTENSE SHRA ACTIVITY MAY PERSIST THROUGH LATE
AFTERNOON. SOUTHWEST WINDS WILL CONTINUE BUT TURN WESTERLY LATE
THIS AFTERNOON AND EARLY THIS EVENING.
ANOTHER UPPER TROUGH WILL SWING SOUTHEAST AND EAST ACROSS
WISCONSIN LATER THIS EVENING AND MAY BRING A BAND OF SHOWERS
ACROSS THE TERMINALS TOWARD/JUST AFTER 06Z. HAVE NOT INCLUDED ANY
MENTION IN THE TAF AS IT MAY BE BRIEF AND REMAIN NORTH OF THE
AREA. WINDS MAY ALSO SHIFT BACK TO THE SOUTHWEST FOR A SHORT TIME
AS THE WAVE PASSES. WINDS WILL TURN NORTHWEST LATER SUNDAY MORNING
WITH ANOTHER UPPER TROUGH CROSSING DURING THE LATE MORNING AND
EARLY AFTERNOON. HAVE BETTER CONFIDENCE THAT SHRA WILL OCCUR WITH
THIS ACTIVITY. MVFR CIGS ALSO LOOK TO OCCUR...AT LEAST
INITIALLY...BUT MAY LIFT TO LOWER END VFR THROUGH THE AFTERNOON.
WINDS WILL TURN NORTH AND POSSIBLY NORTH-NORTHEAST LATER IN THE
AFTERNOON. AM SEEING MIXED SIGNALS WITH REGARD TO WIND SPEEDS
THROUGH THE DAY BUT EXPECT STRONGEST WINDS FROM LATE MORNING
THROUGH THE AFTERNOON WITH GUSTS TO AROUND 25 KT. SPEEDS MAY EASE
A BIT AS WINDS TURN NORTH.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE IN MAIN SHRA/TSRA TIME WINDOW.
* HIGH CONFIDENCE IN WIND TRENDS...MEDIUM CONFIDENCE IN TIMING OF
SHIFTS.
* LOW CONFIDENCE THAT SHRA WILL OCCUR LATE THIS EVENING.
* MEDIUM-HIGH CONFIDENCE IN SHRA SUNDAY. MEDIUM CONFIDENCE IN MVFR
CIGS.
MDB
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT...MAINLY VFR. PATCHY MVFR CIGS EARLY IN THE EVENING.
BREEZY NORTHWEST WINDS.
MONDAY...VFR. LIGHT WEST WINDS.
TUESDAY...VFR. NORTHEAST WINDS.
WEDNESDAY THROUGH FRIDAY...VFR. GENERALLY SOUTHEAST TO SOUTH WINDS.
BEACHLER
&&
.MARINE...
123 PM CDT
FRONT THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE FIRST ROUND GALES
HAS SUBSIDED AND THE STRONGER...SMALL CRAFT ADVISORY LEVEL WINDS
OVER THE NEARSHORE WATERS ARE SUBSIDING AS WELL AS THE FRONTAL
TROUGH APPROACHES THE LAKE AND THE GRADIENT WEAKENS. AS THE LOW
LIFTS TO THE NORTHEAST THROUGH QUEBEC...IT WILL DRAG A COLD FRONT
ACROSS THE LAKE...TURNING WINDS NWLY AND THEN NLY BY MID DAY
SUNDAY. THE STRONGEST PUSH OF COLD ADVECTION SHOULD BE OVER THE
SOUTHERN PORTIONS OF THE LAKE...SO...THERE IS STILL A CHANCE FOR
MARGINAL NLY GALES OVER THE SOUTHERN PORTIONS OF THE LAKE. WILL
MAINTAIN THE GOING GALE WATCH FOR SUNDAY AND NOT UPGRADE TO A GALE
WARNING JUST YET SINCE THERE IS STILL SOME UNCERTAINTY AS TO THE
TIMING...DURATION AND EXTENT OF GALES. THE FRONT WILL FINALLY PUSH
SOUTH OF THE LAKE BY MID DAY SUNDAY WITH HIGH PRESSURE BUILDING OVER
THE CENTRAL PLAINS...MAINTAINING NLY WINDS THROUGH SUNDAY NIGHT OR
EARLY MONDAY MORNING. BY MONDAY AFTERNOON...THE CENTER OF THE HIGH
WILL SLIDE JUST SOUTH OF THE LAKE AND THEN MOVE TO THE EASTERN GREAT
LAKES TUESDAY...ALLOWING WINDS TO TURN SOUTHERLY AGAIN.
HOWEVER...DO NOT EXPECT THE SLY WINDS TO GET TOO STRONG...PERHAPS
10-15KT...SINCE THE AREAL EXTEND OF THE HIGH WILL SPREAD FROM THE
EAST COAST TO THE MIDDLE MISSISSIPPI VALLEY...SETTING UP A WEAK SLY
GRADIENT. THE NEXT UPSTREAM TROUGH DEVELOPING IN THE LEE OF THE
ROCKIES THURSDAY AND FRIDAY IS NOT EXPECTED TO MAKE MUCH EWD
PROGRESS UNTIL SATURDAY NIGHT OR SUNDAY...SO THE LIGHT SLY WINDS
SHOULD PREVAIL OVER THE LAKE THROUGH THE WEEKEND.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 4 PM SATURDAY.
GALE WATCH...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ743-
LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-
LMZ876-LMZ878...9 AM SUNDAY TO 7 PM SUNDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...7 AM SUNDAY TO 10
AM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 20, 11:04 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1104 AM CDT SAT SEP 20 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 211615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1104 AM CDT SAT SEP 20 2014 /1204 PM EDT SAT SEP 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...A FEW MAY PRODUCE: HAIL TO THE SIZE OF QUARTERS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: WHILE SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE ENTIRE OUTLOOK AREA THIS AFTERNOON...THE HIGHER THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL ROUGHLY BE SOUTH OF A CHICAGO TO MENDOTA LINE IN THE EARLY TO LATE AFTERNOON. WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED TO SHIFT TO MAINLY EAST OF INTERSTATE 57 BY EARLY EVENING. DISCUSSION: SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES...WITH THE STORMS SHIFTING SOUTHEAST ACROSS THE OUTLOOK AREA INTO THE EARLY EVENING HOURS. A COMBINATION OF MODERATE INSTABILITY AND FAIRLY HIGH LEVELS OF DEEP LAYER WIND SHEAR IS EXPECTED TO YIELD A THREAT FOR ISOLATED TO SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING STRONG WINDS AND HAIL. THE ATMOSPHERE IS CAPPED TO INTENSE THUNDERSTORM DEVELOPMENT AS OF THE LATE MORNING HOURS...SO THE HIGHER THREAT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE LIMITED TO AREAS PRIMARILY SOUTH OF A MENDOTA TO CHICAGO LINE THIS AFTERNOON WHERE THERE WILL BE MORE TIME TO INCREASE INSTABILITY LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. && LMZ740>745-211615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1104 AM CDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE STORMS MAY PRODUCE WINDS IN EXCESS OF 34 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS AND HIGH WAVES MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY LATE MORNING THROUGH MONDAY MORNING...MAINLY FOR THE ILLINOIS NEARSHORE. GALE FORCE WINDS ARE POSSIBLE FOR THE INDIANA NEARSHORE EAST OF GARY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1104 AM CDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE STORMS MAY PRODUCE WINDS IN EXCESS OF 34 KNOTS MAINLY ALONG THE SOUTHERN THIRD OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE FOR THE SOUTHERN HALF OF THE LAKE SUNDAY MORNING THROUGH SUNDAY EVENING. && RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Sep 20, 2:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
239 PM CDT SAT SEP 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST PEOTONE 41.33N 87.80W
09/20/2014 M56 MPH WILL IL CO-OP OBSERVER
ALSO...PEA SIZED HAIL.
&&
AKREINLocal storm report, Sep 20, 2:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT SAT SEP 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN PEOTONE 41.33N 87.80W
09/20/2014 M0.75 INCH WILL IL CO-OP OBSERVER
MEASURED 0.75 INCHES OF RAIN IN 7 MINUTES.
&&Local storm report, Sep 20, 3:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 PM CDT SAT SEP 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 S BEECHER 41.32N 87.61W
09/20/2014 WILL IL TRAINED SPOTTER
3 POWER LINES COMPLETELY DOWN 2 MILES S OF BEECHER ALONG
IL-1.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:42 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 48 min |
| Sep 20, 3:23 PM CDT | Severe Thunderstorm Warning | LOT | Porter | 17 min |
| Sep 20, 3:30 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 45 min |
| Sep 20, 3:38 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 37 min |
| Sep 20, 4:09 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 36 min |
| Sep 20, 4:45 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper | 30 min |
Nearby
Tornado Warnings in Indiana, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.